How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Board Certified Physician
Category: Medical
Satisfied Customers: 56604
Experience:  GP in the United States
55099014
Type Your Medical Question Here...
Dr. Phil, MD is online now

I've been on 100 mcg levothyroxine several years now, but

Customer Question

Hi. I’ve been on 100 mcg levothyroxine for hypothyroidism several years now, but some months ago, my dose was increased by my clinic/doctors to 125 mcg. However, I held off taking the greater amount for some time, eventually deciding to give it a go; this was some time after my blood pressure and other functions were declared good. After a day on the higher dose, I had my heart rate checked and it was fine. I asked the nurse if I could come back down to 100 mcg, and she said yes, but to wait for a while and have a thyroid/blood test. However, after two days, I feel the higher dose has made me feel jittery. My question is: do you think it would be OK to come back down to the 100 mcg dosage? I feel so much better on it. Would it be safe to go back down to the lower dose?
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. Phil, MD replied 1 year ago.

Yes, it would be fine to go back

just let your doctor know

let me know if you have other questions.

if done for now, please leave a positive rating above the chat box so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me with "a question for Dr. Phil" in the medicine, cardiology or pharmacy categories if you have any other questions

here is my website if you need to reach me again:

http://www.justanswer.com/medical/expert-irondoc/

Thanks for using justanswer.com

Customer: replied 1 year ago.

Could the 125 mcg be affecting me so soon? I ask because of levothyroxine's long half life. But you say, it's safe to go back down?

Expert:  Dr. Phil, MD replied 1 year ago.

Yes, absolutely could be affecting you

no doubt about it

yes it safe

Customer: replied 1 year ago.

I just asked for some extra Q&A time...so, it could affect me? Do you think it could be dangerous? I've had my heart checked and blood pressure, they are OK.

Expert:  Dr. Phil, MD replied 1 year ago.

yes, go ahead and request it

Customer: replied 1 year ago.

I did, I'm not sure if it's come through yet though...

Expert:  Dr. Phil, MD replied 1 year ago.

It says you declined it

Dr. Phil, MD and 3 other Medical Specialists are ready to help you
Customer: replied 1 year ago.

It's been accepted, doctor...

Expert:  Dr. Phil, MD replied 1 year ago.

Ok. got it

thanks

short term this is not dangerous.

you are fine to stop and go back to the original dose